Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 19, 2021, 3:45 PM EDT for Clarendon County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 19, 2021, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 96 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
709
WWUS82 KCAE 191945
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
345 PM EDT Sat Jun 19 2021
SCZ031-037-038-137-192015-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-Sumter SC-
345 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Southeastern Orangeburg...southeastern Calhoun...southwestern
Clarendon and southwestern Sumter Counties Until 415 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 344 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gadsden to near
Holly Hill, moving northeast at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Manning, Holly Hill, Summerton, Elloree, Santee State Park, Santee
Cooper Regional Airport, Santee, Pinewood, Eutawville, Paxville,
Vance, Poplar Creek Landing, Rimini, Stumphole Landing, Eautaw
Springs, Blounts Landing, Lone Star, Low Falls Landing, St. Paul and
Rocks Pond Campground and Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 95 between mile markers 87 and 120.
LAT...LON 3350 8012 3348 8015 3346 8013 3346 8015
3345 8015 3346 8016 3345 8017 3345 8020
3344 8020 3345 8022 3335 8024 3330 8049
3333 8050 3332 8054 3368 8070 3387 8031
3350 8010
TIME...MOT...LOC 1944Z 239DEG 26KT 3377 8073 3333 8051
$$
CRLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:35 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Columbia SC 335 PM EDT Sat Jun 19 2021 .SYNOPSIS... Tropical moisture overtaking the area as Tropical Storm Claudette moves through the area Sunday with heavy rain possible. The low will move out of the area Sunday night allowing weak high pressure to briefly reside over the region Monday. A cold front will cross the area Tuesday evening with low chances of mainly diurnal showers and thunderstorms Wednesday through Saturday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Active next 24-36 hours expected across the CWA as Tropical Storm Claudette slowly pushes towards and through the region. As of 11a, the center of circulation was located over southern MS and will begin to move northeastward as the afternoon goes on. In the immediate term, our weather is already being influenced. Mid-level cloudiness is overspreading the region as I write, with rainfall knocking on the door of the CSRA. This first batch of rain is expected to gradually push into the central Midlands and slowly dissipate as it does so. Additionally, scattered showers are already developing out ahead of this where clearing was most prominent earlier. Have adjusted PoPs to account for the earlier arrival of rain in the south and the development of showers north. Highs will definitely range this afternoon from south to north. The CSRA will be our cool spot, with the Pee Dee region seeing much warmer highs. That range should be mid 80s to low 90s. Winds this afternoon are expected to be a bit breezy out of the southwest, with gusts upwards of 20-25 mph at times. By this evening, guidance generally has this initial batch of rain weakening, with the primary rain shield quickly on its tail. PWs are expected to rise into the 1.8-2.0" range, providing plentiful moisture for us to work with. The rain will overspread the CSRA between 23z and 02z, and the Midlands and Pee Dee between 01z and 05z tonight. Guidance has come closer on a solution that pushes the low through our CWA tomorrow, meaning that the heaviest rain tonight should generally remain to the north of our region. In this scenario, the rain shield would push through between 00z and 09z, and then would be replaced with tropical showers. This is supported by the 12z HRRR, HREF mean, and every HREF member, so confidence is growing in this scenario. It would mean less rainfall overall. Severe weather is not expected with this first batch tonight, even though wind shear looks fairly strong during this period. Instability will be very low, which will help keep any strong shower from truly taking advantage of the better shear environment. Generally, expecting between 0.5" and 1.5" of rain overnight, with higher values possible along a line from Lincoln Co to Newberry Co to Lancaster Co. Lows overnight should remain elevated and in the low to mid 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Sunday and Sunday night...TS Claudette will dominate the day Sunday before moving offshore Sunday night. Main threat remains the potential for heavy rain and associated flash flooding with a lower potential for tornadoes. Center of Claudette is expected to be in western GA around sunrise then track easterly and cross the Midlands and CSRA during the late afternoon. This will bring widespread showers and thunderstorms...heavy at times...to the area with the highest QPF amounts in the western Midlands where the best moisture and a touch of upslope may enhance precip a bit. Current rainfall amounts are expected to 1.5 to 2 inches. Concern remains on the track of Claudette as a shift north or south will cause impacts to precip amounts. Sunday evening the center of Claudette will move east of the forecast area and into the coastal waters Sunday night. As the remains near the water re-intensification is expected so winds will remain elevated into Sunday night. Winds through the day Sunday will be 10 to 15 mph with gusts around 25 mph then subside late in the afternoon as the center of the circulation crosses the area. Behind the system winds will increase to around 10 mph with gusts up to 20 mph late Sunday night into Monday morning. Monday and Monday night...Claudette will continue strengthening as it moves well into the Atlantic Basin Monday with some subsidence and clearing Monday morning. with upper level ridging building over the area Gulf moisture will rapidly be moving northward and into the central Gulf states once again. Although the moisture will struggle to reach the forecast area with temperatures in the upper 80s and plenty of ground moisture evaporating expect scattered showers and thunderstorms to develop Monday afternoon. Convection will diminish with sunset however with some convergence ahead of an approaching cold front slight chances of showers and thunderstorms will continue overnight mainly over the central and western Midlands. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Few changes made to the long term as the focus has been on Claudette and associated impacts. Main issue in the long term will be the cold front on Tuesday evening. With pwat values over 2 inches there is a potential for flooding issues...especially dependent on rainfall from Claudette. Front will slowly meander south of the region Wednesday with low chances of mainly diurnal showers and thunderstorms Wednesday through Saturday. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR conditions exist right now across the CWA, but this isn't expected to last through the period. MVFR, and possibly IFR, conditions are expected to develop tonight as TS Claudette approaches from the southeast. Impacts are already being felt from TS Claudette. The center is over southern MS, and clouds and rain are overspread the region. Expecting showers to be at all terminals for at least some of this afternoon, with them gradually diminishing by late this afternoon. Clouds should stay in the mid levels above MVFR thresholds, but it wouldn't surprise me if we saw lower CIGs in stronger showers. The main event begins tonight, as the center of circulation moves clouds. Plentiful moisture will stream into the region, with light to moderate rain developing at all TAF sites by 03z. Guidance is generally bullish on MVFR cigs tonight, even if they have backed off on the timing a bit lately. Models have pushed the arrival of MVFR cigs back by a few hours, to the 06z-09z timeframe. I am admittedly hedging a bit with my predominant rain group, bringing in prevailing OVC030 cigs. I didn't think that the cigs warranted a separate group, especially with the TAFs already on the longer side. I'm not confident that IFR cigs will develop outside of heavier rainfall, so I keep everything MVFR. Predominant rainfall should generally be north of the terminals by 09z or 10z Sunday, with tropical showers filling in through 18z after that. I am confident enough in that to place -SHRA in the TAF this far out, given Claudette will be approaching during the day and showers are expected to be widespread enough to warrant it. Winds will lighten up a bit this evening, remaining out of the southwest. Overnight, they should gradually push towards southeasterly as the circulation approaches from the west, with winds generally 10-15 knots. EXTENDED AVIATION OUTLOOK...Increasing tropical moisture will bring a chance of showers and thunderstorms along with associated restrictions for Sunday through Monday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 19, 5:28 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 528 AM EDT Sat Jun 19 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-200930- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 528 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. As the remnants of TS Claudette move through on Sunday, there will be a chance of seeing severe thunderstorms and heavy rainfall. A cold front will through the area late Tuesday with additional thunderstorms and potential for locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 2:34 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Columbia SC
234 PM EDT Sat Jun 19 2021
SCZ020-025>027-030-035-037-041-135>137-191900-
Central Orangeburg SC-Lexington SC-Barnwell SC-Aiken SC-
Southeastern Orangeburg SC-Calhoun SC-Bamberg SC-Newberry SC-
Saluda SC-Northwestern Orangeburg SC-Edgefield SC-
234 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of Central Orangeburg...
Lexington...northeastern Barnwell...northeastern Aiken...central
Southeastern Orangeburg...Calhoun...northern Bamberg...southeastern
Newberry...Saluda...Northwestern Orangeburg and northeastern
Edgefield Counties Until 300 PM EDT....
At 232 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Johnston to near Bamberg, moving east at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, West Columbia, Orangeburg, Cayce, Irmo,
Batesburg-Leesville, Bamberg, Denmark, Springdale, Oak Grove,
Brookdale, Highway 6 at Lake Murray Dam, Red Bank, St. Andrews,
Saluda, Blackville, Johnston, South Congaree and Pine Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 2.
Interstate 20 in South Carolina between mile markers 24 and 64.
Interstate 26 between mile markers 84 and 91, and between mile
markers 104 and 165.
Interstate 77 between mile markers 0 and 2.
Interstate 95 between mile markers 90 and 99.
LAT...LON 3393 8199 3428 8134 3413 8131 3410 8127
3409 8117 3400 8105 3386 8100 3376 8078
3377 8066 3364 8053 3356 8051 3354 8045
3352 8047 3348 8044 3343 8036 3320 8104
TIME...MOT...LOC 1832Z 250DEG 26KT 3388 8190 3325 8108Special weather statement, Jun 19, 2:46 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
246 PM EDT Sat Jun 19 2021
SCZ016-022-115-116-191930-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
Kershaw SC-
246 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of Northern Lancaster...
Chesterfield...Southern Lancaster and northeastern Kershaw Counties
Until 330 PM EDT....
At 246 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near USC Lancaster
to near Oats, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Lancaster, Pageland, Kershaw, Chesterfield, Elgin, Heath Springs,
Cheraw State Park, USC Lancaster, Irwin, Andrew Jackson State Park,
Carolina Sandhills Wildlife Refuge, Mt Pisgah, Buford, Mcbee,
Jefferson, Society Hill, Ruby, Patrick, Bethune and Mount Croghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should seek shelter until these storms pass.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3461 7978 3460 7981 3453 7983 3449 7988
3449 7997 3450 7998 3449 8005 3434 8032
3470 8086 3480 8089 3487 8079 3485 8080
3482 8079 3481 8019
TIME...MOT...LOC 1846Z 250DEG 14KT 3474 8083 3422 8009Special weather statement, Jun 19, 3:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
345 PM EDT Sat Jun 19 2021
SCZ031-037-038-137-192015-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-Sumter SC-
345 PM EDT Sat Jun 19 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Southeastern Orangeburg...southeastern Calhoun...southwestern
Clarendon and southwestern Sumter Counties Until 415 PM EDT....
...Boaters on Lake Marion Should Seek Safe Harbor...
At 344 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gadsden to near
Holly Hill, moving northeast at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Manning, Holly Hill, Summerton, Elloree, Santee State Park, Santee
Cooper Regional Airport, Santee, Pinewood, Eutawville, Paxville,
Vance, Poplar Creek Landing, Rimini, Stumphole Landing, Eautaw
Springs, Blounts Landing, Lone Star, Low Falls Landing, St. Paul and
Rocks Pond Campground and Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Marion should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 95 between mile markers 87 and 120.
LAT...LON 3350 8012 3348 8015 3346 8013 3346 8015
3345 8015 3346 8016 3345 8017 3345 8020
3344 8020 3345 8022 3335 8024 3330 8049
3333 8050 3332 8054 3368 8070 3387 8031
3350 8010
TIME...MOT...LOC 1944Z 239DEG 26KT 3377 8073 3333 8051
CRLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:34 PM EDT | Special Weather Statement | CAE | Calhoun, Lexington, Orangeburg, Saluda | 26 min |
| Jun 19, 2:46 PM EDT | Special Weather Statement | CAE | Chesterfield, Lancaster | 44 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.